Hail, Pottawatomie
- When
- June 19, 5:27 AM CST
- Where
- Pottawatomie County, Wamego
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.200, -96.317
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 19, 2:39 AM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 339 AM CDT MON JUN 19 2006 .DISCUSSION... THE LATEST WATER VAPOR SATELLITE IMAGERY SHOWED A 5H TROUGH DIGGING SOUTHEAST ACROSS NORTHEAST SD INTO NORTHWEST IA EARLY THIS MORNING. THE SOUTHERN EXTENT OF THIS UPPER TROUGH WAS MOVING ACROSS EASTERN NE. A 5H TROUGH WAS MOVING ON SHORE ACROSS THE PACIFIC NORTHWEST AND WAS CAUSING A DOWN STREAM UPPER RIDGE WEST OF THE CONTINENTAL DIVIDE TO AMPLIFY. A WEAK SURFACE BOUNDARY EXTENDED FROM NORTHWEST KS...NORTHEAST INTO EXTREME SOUTHEAST NE. THUNDERSTORMS WERE DEVELOPING NORTH OF THE BOUNDARY EARLY THIS MORNING ACROSS SOUTH CENTRAL NE...DUE IN PART TO WAA/ISENTROPIC LIFT NORTH OF THE BOUNDARY...AND SYNOPTIC SCALE LIFT AHEAD OF THE 5H TROUGH MOVING SOUTHEAST ACROSS EASTERN NE. THE SCATTERED THUNDERSTORMS WILL MOVE INTO THE NORTH CENTRAL AND NORTHEAST COUNTIES THROUGH THE MID MORNING HOURS. I WILL MOST LIKELY GO WITH ISOLATED THUNDERSTORMS IN THE WX GRIDS THROUGH 10 AM ACROSS THE NORTH CENTRAL AND NORTHEAST COUNTIES AND KEEP THE REMAINDER OF THE CWA WITH A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH THE DAY. THE 5H RIDGE OVER THE ROCKY MOUNTAINS WILL SHIFT EAST ACROSS THE WESTERN HIGH PLAINS THIS AFTERNOON AS THE 5H TROUGH OVER NORTHWEST IA MOVES EAST INTO THE SOUTHERN GREAT LAKE STATES...AND THE STRONGER WAA SHIFTS NORTHEAST INTO THE MIDWEST. THE SFC BOUNDARY ACROSS THE NORTHERN COUNTIES OF THE CWA MAY PROVIDE ENOUGH SFC CONVERGENCE LATE THIS AFTERNOON AND EARLY EVENING FOR ISOLATED THUNDERSTORMS TO DEVELOP...THEREFORE I KEPT 20 POPS IN THROUGH THE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES WILL WARM INTO THE LOWER TO MID 90S AS 850MB TEMPS WARM INTO THE LOWER TO MID 20S DEG C. THE 5H TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE EAST INTO THE NORTHERN PLAINS ON TUESDAY. THE WEST-SOUTHWEST FLOW ALOFT WILL INCREASE ACROSS THE CENTRAL AND SOUTHERN PLAINS AS THE 5H TROUGH MOVES EAST INTO THE NORTHERN PLAINS. THE INCREASE IN WESTERLY FLOW ALOFT WILL CAUSE A LEE SFC TROUGH TO DEEPEN ACROSS WESTERN KS. A TIGHT PRESSURE GRADIENT COMBINED WITH 40-50 KT 850MB WINDS WILL CAUSE SOUTHERLY SURFACE WINDS ACROSS THE CWA TO INCREASE TO 20 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH POSSIBLE. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE SFC TROUGH IN CENTRAL KS AND MAY MOVE NORTHEAST ACROSS THE NORTHWEST COUNTIES BY THE LATE AFTERNOON HOURS. HIGH TEMPERATURES SHOULD WARM INTO THE MID TO UPPER 90S ACROSS MUCH OF THE CWA TUESDAY AFTERNOON...DUE TO DEEP MIXING AND 850MB TEMPS OF 25 TO 27 DEG C. LOW-LEVEL CAA ACROSS THE NORTHERN AND CENTRAL PLAINS WILL CAUSE A SURFACE COLD FRONT TO MOVE SOUTH INTO THE CWA TUESDAY NIGHT. THIS FRONT WILL BECOME STATIONARY ACROSS THE CWA AS THE NORTHERN PLAINS 5H TROUGH MINORS OUT AND MOVES EAST INTO THE UPPER MIDWEST. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF THE BOUNDARY TUESDAY NIGHT...THE NAM AND GFS SHOW A COMPLEX OF STORMS DEVELOPING ACROSS THE NORTHERN COUNTIES OF THE CWA AND THEN DEVELOPING SOUTHWARD INTO THE CENTRAL COUNTIES OF THE CWA BY EARLY WEDNESDAY MORNING. ATTM I PLACED A CHANCE OF THUNDERSTORM ACROSS THE NORTHERN AND CENTRAL COUNTIES...WITH ONLY A SLIGHT CHANCE ACROSS THE SOUTHEAST COUNTIES. WEDNESDAY PRECIP CHANCES WILL DEPEND ON THE LOCATION OF THE SFC BOUNDARY AND ANY CONVECTIVE OUTFLOW BOUNDARIES LEFT OVER FROM TUESDAY NIGHTS THUNDERSTORMS. BOTH THE GFS AND NAM SHOW THE BEST CHANCE FOR THUNDERSTORMS ACROSS THE NORTHERN COUNTIES OF THE CWA ALONG AND NORTH OF THE STATIONARY FRONT. EASTERLY UPSLOPE FLOW WILL CAUSE THUNDERSTORMS TO DEVELOP ACROSS WESTERN NE AND NORTHEAST CO LATE WEDNESDAY AFTERNOON. THESE UPSLOPE THUNDERSTORMS MAY CONGEAL INTO AN MCS AND MOVE EAST-SOUTHEAST INTO THE CWA LATE WEDNESDAY NIGHT...THEREFORE I INCREASED POPS TO 30 PERCENT FOR MOST OF THE CWA AFTER MIDNIGHT EARLY THURSDAY MORNING. THE EXTENDED FORECAST LOOKS GOOD...SO I DID NOT MAKE ANY CHANGES TO THE DAY 5 THROUGH DAY 7 FORECAST GRIDS. .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 440 AM CDT MON JUN 19 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-200945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 440 AM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS THE ENTIRE AREA. THE PRIMARY HAZARDS WILL BE SMALL HAIL AND BRIEF HEAVY RAINFALL. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...GENERALLY ALONG AND NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS LATE TUESDAY AFTERNOON AND EVENING AND SPREAD SOUTH ACROSS EAST CENTRAL KANSAS THROUGH THE NIGHT. SOME OF THE THUNDERSTORMS TUESDAY EVENING AND TUESDAY NIGHT MAY BE SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL...DAMAGING OUTFLOW WINDS AND HEAVY RAINFALL. WEDNESDAY THROUGH SATURDAY...THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING TO REPORT PENNY AND NICKEL SIZE HAIL THAT MAY FALL WITH THE STRONGER THUNDERSTORMS.
The Topeka radar (KTWX), 24 km away, was scanning. The volume nearest the first event began at 11:24 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514568, 5514569.